Alert archive / Kentucky / Tornado Warnings in 1998
Tornado Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 14, 1998, 8:01 PM CDT for Muhlenberg County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1998, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 14, 1998, 8:50 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Muhlenberg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 6:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 11.0
- Supercell composite
- 67.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 150101 RRA TORPAH KYC177-150150- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 801 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... MUHLENBERG COUNTY IN WESTERN KENTUCKY * UNTIL 850 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES NORTHWEST OF GREENVILLE...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GREENVILLE BY 815 PM BEECHMONT BY 830 PM PEOPLE IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IMMEDIATELY. MJN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 14, 1:27 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 1:27 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT JUN 13 1998 ...ROUGH EVENING WEATHER AHEAD... ALONG WITH POSSIBLE SEVERE ALSO CONTINUE FFW.... STRONG STORM PARAMTERS ARE INDICATED WITH THE ETA MODEL INTO THE EVENING HOURS ACROSS FA. 14/17Z ADAP DATA VERIFIES THIS SOLUTION WITH STRONG SURFACE MOISTURE CONVERGENCE...LI'S...CAP STRENGTH...ET AL. ALONG SURFACE BOUNDARY MOVING EAST THROUGH MISSOURI. ETA MODEL STABILIZES ATMOSHPERE WITH PASSAGE OF THIS BOUNDARY TONIGHT...FIRST ACROSS SOUTHEAST MISSOURI (EARLY EVENING) AND FINALLY SOUTHWEST INDIANA/WEST KENTUCKY UNTIL SHORTLY AFTER MIDNIGHT. PREFER SOME TYPE OF CATEGORICAL WORDING REFLECTING THIS TIMING. ALSO WITH LOW FLASH FLOOD GUIDANCE (FFG)...WOULD LIKE TO CONTINUE FFW FOR FORECAST AREA (FA). SEMO COUNTIES AWAY FROM MISSISSIPPI RIVER ARE THE BEST BET TO BE EXEMPTED FROM FF DUE TO SLIGHTLY HIGHER FFG NUMBERS AND BETTER CHANCE STORMS WILL BE EAST OF THOSE SPOTS BY ZONE VALID TIME. CHANCE POPS IN ZONE TOMORROW ARE OK. ETA LI'S REMAIN HIGH AND VORTICITY IS STRONGER ACROSS FA THAN WITH THIS IMMEDIATE WAVE. LIMITING FACTORS INCLUDE...DRY AIR INFILTRATES INTO REGION (ESPECIALLY SOUTH 1/2 OF FA) WITH MID TROP WARMING NOTED ALSO ON UPSTREAM 14/12Z SOUNDINGS. FAN VALUES APPEAR TOO COOL FOR HIGHS ON MONDAY. FAN/FWC CLOSE FOR TONIGHT...IN THE MID 60S. WITH MORE CLOUDS LIKELY IN NORTH 1/2 OF FA (10-85H MEAN RH ABOVE 70%)...LIKE 75 TO 80. 80 TO~ 85 GOOD FOR SOUTH 1/2 OF FA. PAUL W
In the hours before
Local storm report, Jun 14, 7:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM KY .88 INCH HAIL
06/14/98 HARDIN COUNTY SHERIFF REPORTED
THE HAIL FELL BETWEEN 625
AND 630 PM.
0625 PM KY WIND DAMAGE
06/14/98 HARDIN TREES DOWN BLOCKING
SEVERAL COUNTY ROADS.
POWER LINES DOWN CAUSING
OUTAGES COUNTY WIDE.Local storm report, Jun 14, 7:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM KY .88 INCH HAIL
06/14/98 HARDIN COUNTY SHERIFF REPORTED
THE HAIL FELL BETWEEN 625
AND 630 PM.
0625 PM KY WIND DAMAGE
06/14/98 HARDIN TREES DOWN BLOCKING
SEVERAL COUNTY ROADS.
POWER LINES DOWN CAUSING
OUTAGES COUNTY WIDE.Local storm report, Jun 14, 7:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO STATE OF EVENT...
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM IL .88 INCH HAIL
06/14/98 HARDIN COUNTY SHERIFF REPORTED
THE HAIL FELL BETWEEN 625
AND 630 PM.
0625 PM IL WIND DAMAGE
06/14/98 HARDIN TREES DOWN BLOCKING
SEVERAL COUNTY ROADS.
POWER LINES DOWN CAUSING
OUTAGES COUNTY WIDE.Local storm report, Jun 14, 7:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM HENDERSON KY .75 INCH HAIL
06/14/98 HENDERSON REPORTED BY AMATEUR RADIO
SPOTTER NEAR US HIGHWAY 60
IN HENDERSON.
0721 PM IN 58 MPH TSTM GUST
06/14/98 VANDERBURGH WIND GUST REPORTED BY
EVANSVILLE EMA NEAR
VANDERBURGH-WARRICK COUNTY
LINE.
0721 PM HICKMAN KY .75 INCH HAIL
06/14/98 FULTON REPORTED BY DES DIRECTOR.
0722 PM HENDERSON KY 60 MPH TSTM GUST
06/14/98 HENDERSON REPORTED BY AMATEUR RADIO
SPOTTER.
0722 PM EVANSVILLE IN WIND DAMAGE
06/14/98 VANDERBURGH STATE POLICE REPORT OF
SEVERAL TREES DOWN IN
EVANSVILLE.Local storm report, Jun 14, 7:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM PARADISE IN 60 MPH TSTM GUST
06/14/98 WARRICK PUBLIC REPORTED TREES
DOWN.
0730 PM NEWBURGH IN 70 MPH TSTM GUST
06/14/98 WARRICK SPOTTER REPORT OF 70 TO 75
MPH WINDS.
0734 PM IN WIND DAMAGE
06/14/98 WARRICK COUNTY SHERIFF REPORTED
TREES AND POWER LINES DOWN
IN CHANDLER AND BOONVILLE.Local storm report, Jun 14, 7:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0736 PM MADISONVILLE KY .75 INCH HAIL
06/14/98 HOPKINS COUNTY SHERIFF REPORTED
HAIL AND 45 MPH WINDS.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:01 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Hopkins | 59 min |
| Jun 14, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 54 min |
| Jun 14, 7:13 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 62 min |
| Jun 14, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 59 min |
| Jun 14, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 59 min |
| Jun 14, 7:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 56 min |
| Jun 14, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 45 min |
| Jun 14, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 35 min |
| Jun 14, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 48 min |
Nearby
Tornado Warnings in Kentucky, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.